Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 12, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 25, 2011, 2:39 PM CST for 24 counties in Texas. It took effect at Nov 26, 2011, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 2:39 PM CST (20:39 UTC)
- In effect from
- Nov 26, 2011, 8:00 AM CST
- Expired
- Nov 26, 2011, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS74 KSJT 252039 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CST FRI NOV 25 2011 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS ON SATURDAY... .A STRONG COLD FRONT WILL RACE SOUTH ACROSS THE AREA SATURDAY MORNING. STRONG NORTHWEST TO NORTH WINDS WILL DEVELOP BEHIND THE FRONT AND CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WIND SPEEDS 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE EXPECTED. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-261000- /O.NEW.KSJT.WI.Y.0012.111126T1500Z-111126T2200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD 239 PM CST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM CST SATURDAY. * IMPACTS: LIGHT WEIGHT ITEMS WILL BE BLOWN AROUND. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. CHOPPY AND HAZARDOUS BOATING CONDITIONS WILL EXIST ON AREA LAKES. * TIMING: 9 AM CST UNTIL 4 PM CST SATURDAY. * WINDS: SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 24
3 follow-up statements
168 WWUS74 KSJT 261239 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 639 AM CST SAT NOV 26 2011 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS ON SATURDAY... .A STRONG COLD FRONT WILL RACE SOUTH ACROSS THE AREA THIS MORNING. STRONG NORTHWEST TO NORTH WINDS WILL DEVELOP BEHIND THE FRONT AND CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WIND SPEEDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-262200- /O.EXT.KSJT.WI.Y.0012.111126T1400Z-111126T2200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD 639 AM CST SAT NOV 26 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * IMPACTS: LIGHT WEIGHT ITEMS WILL BE BLOWN AROUND. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. CHOPPY AND HAZARDOUS BOATING CONDITIONS WILL EXIST ON AREA LAKES. * TIMING: 8 AM CST UNTIL 4 PM CST TODAY. * WINDS: SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
890 WWUS74 KSJT 261241 AAC NPWSJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 641 AM CST SAT NOV 26 2011 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS TODAY... .A STRONG COLD FRONT WILL RACE SOUTH ACROSS THE AREA THIS MORNING. STRONG NORTH WINDS WILL DEVELOP BEHIND THE FRONT AND CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WIND SPEEDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-262045- /O.CON.KSJT.WI.Y.0012.111126T1400Z-111126T2200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD 641 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * IMPACTS: LIGHT WEIGHT ITEMS WILL BE BLOWN AROUND. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. CHOPPY AND HAZARDOUS BOATING CONDITIONS WILL EXIST ON AREA LAKES. * TIMING: 8 AM CST UNTIL 4 PM CST TODAY. * WINDS: SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
872 WWUS74 KSJT 261534 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 934 AM CST SAT NOV 26 2011 ...A WIND ADVISORY IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS TODAY... .A STRONG COLD FRONT HAS MOVED THROUGH MUCH OF THE AREA THIS MORNING. STRONG NORTH WINDS WILL DEVELOP BEHIND THE FRONT AND CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WIND SPEEDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. TXZ154-155-168>170-270000- /O.EXB.KSJT.WI.Y.0012.000000T0000Z-111127T0000Z/ MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...BRADY...SAN SABA...MENARD...JUNCTION... MASON 934 AM CST SAT NOV 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * IMPACTS: LIGHT WEIGHT ITEMS WILL BE BLOWN AROUND. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. CHOPPY AND HAZARDOUS BOATING CONDITIONS WILL EXIST ON AREA LAKES. * TIMING: 8 AM CST UNTIL 4 PM CST TODAY. * WINDS: SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-270000- /O.EXT.KSJT.WI.Y.0012.000000T0000Z-111127T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD 934 AM CST SAT NOV 26 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * IMPACTS: LIGHT WEIGHT ITEMS WILL BE BLOWN AROUND. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. CHOPPY AND HAZARDOUS BOATING CONDITIONS WILL EXIST ON AREA LAKES. * TIMING: 8 AM CST UNTIL 4 PM CST TODAY. * WINDS: SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 12:00 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 25, 12:00 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1200 PM CST FRI NOV 25 2011 .DISCUSSION... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... MVFR CIGS WILL PREVAIL ACROSS THE SOUTHERN TERMINALS THROUGH MID AFTERNOON...WITH NORTHERN TERMINALS SCATTERING OUT TO VFR 19-20Z. SCATTERED SHOWERS EXPECTED TO OVERSPREAD THE TERMINALS FROM WEST TO EAST THIS EVENING...ENDING OVER THE KJCT AND KBBD TERMINALS BY 09Z. SOME MVFR CIGS/VSBYS POSSIBLE OVERNIGHT BUT A RETURN TO VFR WILL OCCUR ACROSS THE TERMINALS AFTER 12Z AS A STRONG COLD FRONT MOVES ACROSS THE AREA. STRONG NORTH WINDS DEVELOP BEHIND THE FRONT WITH GUSTS 30 TO 40 KT LIKELY DURING THE DAY. && .PREV DISCUSSION... /ISSUED 524 AM CST FRI NOV 25 2011/ DISCUSSION... AVIATION DISCUSSION FOLLOWS. AVIATION... MVFR CIGS AND GUSTY SOUTH WINDS WILL BE THE MAIN IMPACTS TODAY AT MOST TAF SITES. SHOWERS ARE EXPECTED TO BEGIN SHORTLY BEFORE 00Z AND CONTINUE THROUGH 12Z BEFORE ENDING ACROSS THE EAST AS AN UPPER TROUGH OF LOW PRESSURE MOVES ACROSS. A FEW THUNDERSTORMS ARE POSSIBLE AT KJCT...KSOA...AND KBBD...BUT MOSTLY SHOWERS ARE EXPECTED. THE BEST CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ACROSS KBBD...KJCT...AND KSOA. EXPECT IMPROVEMENT TO VFR BY 12Z ACROSS ALL TAF SITE. STRONG NORTH WINDS ARE EXPECTED BEHIND A STRONG COLD TOMORROW. PREV DISCUSSION... /ISSUED 441 AM CST FRI NOV 25 2011/ SHORT TERM.. LATEST WATER VAPOR SATELLITE AND UPPER AIR CHARTS SHOWED AN UPPER TROF OF LOW PRESSURE MOVING EAST ACROSS BAJA AND INTO NORTHERN MEXICO. THIS FEATURE SHOULD SPREAD LOTS OF LOW...MIDDLE AND HIGH CLOUDS INTO WC TX TODAY AND TONIGHT. SOME SHOWERS AND AN ISOLATED THUNDERSTORM MAY DEVELOP AFTER 5PM ACROSS THE WEST AND THEN GRADUALLY SPREAD EAST THROUGH THE NIGHT. THE PRECIPITATION SHOULD END BEFORE SUNRISE TOMORROW. THE BEST CHANCE OF RAIN SHOULD BE ACROSS THE EAST AND SOUTHEAST COUNTIES CLOSER TO THE BETTER MOISTURE. POPS ARE A LITTLE LOWER ACROSS THE WEST AND NORTH BECAUSE OF A DRIER MOISTURE COLUMN THAT WILL TAKE SOME TIME TO SATURATE. WENT CLOSER TO THE MAV MOS TEMPS AND POPS. LONG TERM... STRONG COLD FRONT...ASSOCIATED WITH DEEPENING NORTHERN STREAM TROUGH FROM THE PLAINS TO THE MID-MISSISSIPPI VALLEY...WILL SURGE SOUTH ACROSS WEST CENTRAL TEXAS ON SATURDAY MORNING. GUSTY NORTH WINDS WILL FOLLOW PASSAGE OF THIS FRONT. CARRYING WIND SPEEDS BETWEEN THE LOWER MET AND HIGHER MAV GUIDANCE VALUES. WITH NUMEROUS SYSTEMS THIS FALL SEASON...THE MET HAS BEEN A LITTLE TOO LOW WITH WINDS WHILE THE MAV HAS BEEN TOO HIGH. EXPECT WINDS TO MEET LAKE WIND ADVISORY CRITERIA ON SATURDAY. ONLY SOME PATCHY POST-FRONTAL STRATOCUMULUS IS ANTICIPATED ON SATURDAY...BUT STRONG COLD AIR ADVECTION WILL LIMIT TEMPERATURES TO THE UPPER 50S/LOWER 60S FOR HIGHS. WINDS WILL DIMINISH SATURDAY EVENING WITH GOOD RADIATIONAL COOLING OVERNIGHT... AS SURFACE HIGH SETTLES INTO WEST TEXAS. PROSPECTS FOR RAIN LOOK TO BE ABSENT NEXT WEEK WITH RATHER DRY AIRMASSES OCCUPYING OUR REGION. A COUPLE OF DRY COLD FRONTAL PASSAGES ARE INDICATED LATE MONDAY NIGHT/TUESDAY MORNING...AND AGAIN LATER IN THE WEEK. THE EARLY WEEK COLD FRONT WILL BRING A QUICK SHOT OF COOLER AIR ON TUESDAY. THE MODELS HAVE NOTABLE DIFFERENCES IN THE TIMING OF THE COLD FRONT LATER IN THE WEEK... THOUGH BOTH INDICATE A STRONG COLD FRONT. THE GFS IS CONSIDERABLY MORE PROGRESSIVE WITH SYSTEMS AND HAS THE FRONT ARRIVING LATE WEDNESDAY NIGHT. THE ECMWF BRINGS THE FRONT INTO OUR AREA ABOUT 24 HOURS LATER THAN THE GFS. WENT WITH THE GFS SOLUTION AT THIS TIME. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON AS A STRONG COLD FRONT BRINGS DRY AND COOL WEATHER TO THE REGION. LOWEST AFTERNOON RELATIVE HUMIDITY VALUES SHOULD FALL INTO THE LOWER 20S AND POSSIBLY EVEN LOWER...AND 20 FOOT NORTH WINDS SHOULD BLOW FROM THE NORTH AT 18 GUSTING TO 28 MPH. AREAS THAT RECEIVE ADEQUATE RAINFALL MAY HAVE LESS OF A PROBLEM. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 49 58 29 62 / 30 50 10 0 0 SAN ANGELO 66 48 59 27 64 / 30 40 10 0 0 JUNCTION 66 53 63 28 65 / 10 60 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, Nov 25, 5:56 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 556 AM CST FRI NOV 25 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 556 AM CST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE WEATHER CONDITIONS WILL BE ELEVATED SATURDAY BEHIND A STRONG COLD FRONT. COMBINED WITH DRIER AIR...STRONG NORTH WINDS OF 20 TO 30 MPH WILL GUST TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.